Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 90, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 6, 2004, 1:19 AM EDT for Sumter County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 1:19 AM EDT (05:19 UTC)
- Expired
- Aug 6, 2004, 2:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Sumter County, SC
The radar
The Columbia radar (KCAE), 78 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4316 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 060519
SVRCAE
SCC085-060600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
117 AM EDT FRI AUG 6 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
THIS INCLUDES THE CITIES OF...SUMTER
* UNTIL 200 AM EDT
* AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF SUMTER. MOVEMENT WAS TOWARD THE SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUMTER BY 130 AM EDT
EXPECT WIND GUSTS NEAR 60 MPH WITH THIS THUNDERSTORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...
800...7 7 5...7 1 9 9.
LAT...LON 3407 8031 3404 8028 3404 8026 3399 8024
3400 8019 3395 8017 3397 8011 3392 8003
3380 8028 3399 8055 3410 8046 3410 8044
$$
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:01 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 5, 11:01 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1101 PM EDT THU AUG 5 2004 .UPDATE... OBS INDICATE COLD FRONT STILL NORTH OF THE CWA STRETCHING FROM JUST E OF RAH SOUTHWEST TO NEAR CLT INTO THE MTS/UPSTATE OF SC. 88D SHOWS AREAS OF SHRA/TSRA AHEAD OF COLD FRONT FROM ERN NC INTO THE UPSTATE OF SC. ADDITIONAL ACTIVITY FROM THE MIDLANDS TO THE PEE DEE. NEEDED TO UPDATE CURRENT ZONE FORECAST FOR SHRA/TSRA CONTINUING AFTER MIDNIGHT. MODELS INDICATE FRONT AND COOLER AIR WILL SLOWLY MOVE SOUTHWARD OVERNIGHT. THICKNESS PACKING APPEARS TO FINALLY PUSH SOUTH AND EAST OF THE CWA AROUND 06-09Z. THINK PCPN WILL HAVE MOVED EAST OF THE AREA BY THEN. OTHERWISE FORECAST ON TRACK FOR A PLEASANT FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77/99
Hazardous weather outlook, Aug 5, 4:27 AM EDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 427 AM EDT THU AUG 5 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-061000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 427 AM EDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THE COMBINATION OF HIGH TEMPERATURES AND MODERATE RELATIVE HUMIDITY WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING AHEAD OF A COLD FRONT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCV
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.